This is one time where intervention seems to be in order. Talk to the person who is taking all those pills and see if she/he needs help. What age is this person?
At this point I would trying talking to your person before you call the doc or pharmacy,
This person needs to know you are on their side and can be trusted with the most important information.
You want to be able to get this person to fill you in, so becareful to gain and keep the trust.
Keep posting, better yet, show the posts here about the risk involved in concuming that amount of pills.
God Bless you both.
Medium to fair risk of overdose, or at least cross complications. The vic's and lortab are the same active drug (hydrocodone) with varying amounts of acetaminophen included. The percs are oxycodone and are just a tad stronger.....not enough to even worry about right now, though. Ambien is of course a new sleep aid and the jury is still out. People have amnesia on ambien. They go to sleep, but then wake and do silly/stupid stuff. They have no recollection of this after they awaken. One case went so far as to claim a homicide that the defendant had no memory of. That one did not work. A tolerance and dependance will develop with the zanax if used for a great length of time.
The huge danger here is that a poor combination of medications will find its way together at some point. It happenned to me on the drugs that you list. The combined respiratory depression would be no problem from one part of the therapy. But taken accumulative (as the drug effects build) they eventually reach a point where you stop breathing. Thats a very negative side effect. It also takes a great deal of both personal and professional efforts to keep from you from dieing at this point. I pray to my God daily that I am worthy of his saving grace. I also pray for the tremendous staff that helped me. Your friend needs you now more than at any time in his life,........ and his whole life style could stand a scrutinization - especially the mixing pills and more importantly - - the mixing of different pills of the same chemical name - no matter what the pill co's name. The Doc needs to spend a few more minutes with his patient to make certain that his directions are clear and understood. If the pain is still not being managed properly, then the meds need to be changed or different measures need to be taken. Vigilance is a keyword here ....... and the Doctor is way too busy to be competent enough to take care of his patients without a huge amount of help. Even the best computers just help - they dont really do anything. Best of luck to you and yours ........eagle
Vicodin and Lortab are the same thing, just different brand names for hydrocodone. There is no reason to get both of them at the same time. Those meds must be from more than one doctor. If the doctor knew they would not prescribe the same narcotic by a different name. All of those meds are depressants and should not be mixed due to the risk of respiratory failure. If this person is already tolerant to the opiods then there is less of this side effect happening. Mixing Xanax with opiods and the sleeping pill is a dangerous combination, especially in high amounts.
Now if the person is tolerant and has been on these drugs for a long time I wouldn't worry too much, except for the fact that they have more than one prescription for narcotics, it would be unusual to have three all at once, unless one is long acting and one could be short acting for breakthru pain. Otherwise, most doctors don't prescribe that way.
The risks are very high, anytime you mix opiates with benzo's it can be dangerous. It just makes it more serious when there taking 3 different opiates, xanax and ambien. There all CNS depressants so basicly respiratory failure would be the main concern. It sounds like the person really needs to get some help, theres no reason to be taking all those different opiates.
Im surprised this person is still walking and talking.........That is a whole lot of meds to be taking in a month.